MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4" (10 CM) APPX 0.89 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE¿ CLEAR, 2 CHEC; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4" (10 CM) APPX 0.89 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE¿ CLEAR, 2 CHEC; STOPCOCK, I.V. SET
Catalog Number MC33687
Medical Device Problem Codes Fluid/Blood Leak (1250); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received one used mc33687 smallbore trifuse extension set w/3 microclaves.As received, the shuntless microclave was stuck down.The microclave was disassembled and a dry spike was found.The reported complaint of a stickdown and subsequent leakage can be confirmed on the mc33687.The probable cause is due to insufficient lubricant applied during assembly in manufacturing.The device history report (dhr) was reviewed and no relevant non conformities were found that would have led to the defect found.
 
Event or Problem Description
The event involved a 4" (10 cm) appx 0.89 ml, smallbore trifuse ext set w/3 microclave¿ clear, 2 check valve, 3 clamps (2 white, red), rotating luer where the customer reported that the patient was with therapeutic heparin tubing attached to a smallbore trifuse extension which was itself attached to a peripheral intravenous (iv).The peripheral iv site had been previously assessed with tubing followed from syringe to patient.When the patient was settling to bed and stated the following ¿could i have something to keep this iv tubing dry.¿ it was then investigated and felt some moisture on the blood port of the trifuse extension; product was removed and syringe was attached directly to the peripheral iv wherein the iv site was reassessed with saline flush.Upon further inspection, it was discovered that the silicone stopper on the end of the blood port of the trifuse extension was fully depressed and if fluids were pushed into the other "arms" of the extension piece, there was a downward occlusion (the customer placed a cap on the end of the extension to check this) and fluid would leak out of the depressed silicone from the blood port.Additionally, the customer stated that the trifuse was connected to a continuous syringe pump infusing therapeutic heparin when the event occurred.The depressed blood port that was found to be leaking was not connected to any tubing or infusing.It was also mentioned that there was no delay in therapy since it was replaced to continue the infusion.There was patient involvement but no report of harm.

Brand Name
4" (10 CM) APPX 0.89 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE¿ CLEAR, 2 CHEC
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19230673
Report Number9617594-2024-00529
Device Sequence Number5920006
Product Code FMG
UDI-Device Identifier00887709064362
UDI-Public(01)00887709064362(17)280201(10)13551503
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC33687
Device Lot Number13551503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERIPHERAL INTRAVENOUS (IV), MFR UNK; SALINE FLUSH, MFR UNK; SYRINGE, MFR UNK; THERAPEUTIC HEPARIN TUBING, MFR UNK
Patient SexUnknown